MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. 10MM X 28MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE

STRYKER ENDOSCOPY-SAN JOSE PKG. 10MM X 28MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE
Model Number 234-010-167
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the screw broke and pieces remained in the joint.
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.Alleged failure: screw broke.According to biocomposites: "investigation findings are: biocomposites have requested additional information about what type of graft was used for the acl procedure.Bone tendon bone graft was used.The type of graft has different requirements for tunnel and screw diameter.For btb femoral fixation, screw size is recommended to be 23mm in length and 1mm or 2mm less than tunnel diameter.Screw broke as the size was too large for the tapped diameter.Stryker have shipped the damaged screw to biocomposites ltd and can confirm the nature of the damage is caused by the above rationale.The suspected root causes are human error - screw size is recommended to be 23mm in length and 1mm or 2mm less than tunnel diameter.The corrective action ifu to be read prior to insertion.Surgery was completed successfully." manufacture date is not known.
 
Event or Problem Description
It was reported that the screw broke and pieces remained in the joint.

Brand Name
PKG. 10MM X 28MM STRYKER BIOSTEON SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9257535
Report Number0002936485-2019-00487
Device Sequence Number1879558
Product Code HWC
UDI-Device Identifier15060155710300
UDI-Public15060155710300
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K003641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number234-010-167
Device Catalogue Number234-010-167
Device Lot NumberBS190404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;